MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P13-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P13-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
The needle which punctures the vial snapped while attempting to attach it to a vial.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: one protector sample was provided to our quality team for investigation.Through visual inspection, the protector spike is twisted and observed to be broken, verifying the reported incident.A device history review was performed for reported lot 2403413, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.The product was visually inspected and no damage or defects were observed.Functional testing was performed, in all cases the protectors were properly fitted to the vial without issue and no damage to the spike occurred.Product is visually and functionally tested throughout manufacturing according to procedure, ensuring the quality and functionality of the device, including verification that all critical dimensions are within specification, no issues related to the reported issue were noted.Based on our investigation we cannot identify a root cause related to our manufacturing process at this time.It is important to ensure the device is properly placed within the assembly fixture.It is likely the spike twisted during the connection of the protector onto the vial.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
The needle which punctures the vial snapped while attempting to attach it to a vial.They use the assembly fixture.

Brand Name
PROTECTOR P13-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20630232
Report Number3003152976-2024-00585
Device Sequence Number7929863
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public(01)00382905150609(11)240401(17)260228(10)2403413
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number515060
Device Lot Number2403413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown